Ask an expert
Question

09 Jan 2005

Spotting after intercourse
Hi there,

I had a baby in July 2004 (NVD) and then i had a Nova T IUD fitted in september 2004, i bled for quite a while after the IUD was fitted, i went back to the doctor after my first period, and it was all fine. I have noticed, that since the birth of my child, and the subsequent fitting of the IUD, the following has happened, my periods are 21 days apart instead of 18 as they were before, i bleed a lot less, and only for 2-3 days. Is this normal?

Secondly, since having the IUD fitted, i experience spotting for 3-4 days after intercourse, is this normal?

Thanks in advance
Clair
Answer 321 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

This all sounds normal. The spotting after intercourse may be related to a mild infection. You should have this checked. I presume you have had a recent pap smear.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
Voting Booth
Have you entered our Health of the Nation survey?
Please select an option Oops! Something went wrong, please try again later.
Results
Yes
32% - 9438 votes
No
68% - 20008 votes
Vote